Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 82, NWS San Angelo, TX

May 10, 2012Tom Green County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 10, 2012, 12:34 PM CDT for Tom Green County, Texas. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2012, 12:34 PM CDT (17:34 UTC)
Expired
May 10, 2012, 1:00 PM CDT
In force
26 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

County Tom Green County, TX

The radar

The San Angelo radar (KSJT), 22 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 12:50 PM CDTTSTM WND DMG5 N Wall, TX30FT PINE TREE SNAPPED APPROX 10FT UP THE TREE. DIME SIZE HAIL WAS ALSO OBSERVED.
May 10, 12:54 PM CDTTSTM WND DMG6 Sw Veribest, TXONE HOME LOST ROOF... ANOTHER HOME HAD ROOF DAMAGE... A LINE OF TREES BROKEN AS BASE... POWER POLES AND POWER LINES DOWN. REPORTED BY EAST CONCHO FD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 5.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WUUS54 KSJT 101734
SVRSJT
TXC451-101800-
/O.NEW.KSJT.SV.W.0082.120510T1734Z-120510T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1234 PM CDT THU MAY 10 2012

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL TOM GREEN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 100 PM CDT

* AT 1230 PM CDT...A SEVERE THUNDERSTORM WAS 4 MILES SOUTHWEST OF
  WALL...OR 11 MILES SOUTHEAST OF SAN ANGELO...MOVING NORTH AT 30
  MPH.

  STORM HAZARDS INCLUDE...
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
  UNSECURED LIGHT OBJECTS BLOWN AROUND...
  SCATTERED POWER OUTAGES POSSIBLE...
  POTENTIALLY DEADLY LIGHTNING.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VERIBEST BY 1255 PM CDT...
  HARRIET BY 100 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR
WEST CENTRAL TEXAS.

&&

LAT...LON 3160 10033 3152 10011 3129 10031 3131 10038
TIME...MOT...LOC 1734Z 199DEG 25KT 3135 10033

$$
1 follow-up statement
555 
WWUS54 KSJT 101748
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1248 PM CDT THU MAY 10 2012

TXC451-101800-
/O.CON.KSJT.SV.W.0082.000000T0000Z-120510T1800Z/
TOM GREEN TX-
1248 PM CDT THU MAY 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR EAST CENTRAL TOM GREEN COUNTY...

AT 1244 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED JUST SOUTH OF 
VERIBEST...OR 9 MILES EAST OF SAN ANGELO...MOVING NORTH AT 30 MPH.

  STORM HAZARDS INCLUDE...
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  DAMAGE TO TREE LIMBS...
  LIGHT OBJECTS BLOWN AROUND...
  AND DANGEROUS LIGHTNING.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VERIBEST BY 1255 PM CDT...
  HARRIET BY 100 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR
WEST CENTRAL TEXAS.

&&

LAT...LON 3137 10030 3140 10036 3160 10033 3152 10011
TIME...MOT...LOC 1748Z 199DEG 25KT 3144 10029

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:17 AM CDT, 6 hours 17 minutes earlier.

Area forecast discussion, May 10, 6:17 AM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
617 AM CDT THU MAY 10 2012

.UPDATE...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE RIO GRANDE
TO THE SOUTHEAST OF THE PRIMARY PRECIP SHIELD WHICH REMAINS JUST TO
OUR WEST. MUCAPE VALUES REMAIN FAIRLY LIMITED AT THIS TIME WITH SPC
MESOANALYSIS DEPICTING AROUND 500 J/KG. HOWEVER...AS SFC TEMPS WARM
WE WILL SEE SURFACE BASED INSTABILITY INCREASE. A STRONG UPPER
TROPOSPHERIC JET STREAK AND ATTENDANT DRY SLOT CAN BE SEEN ROUNDING
THE BASE OF THE UPPER TROF ON THE WATER VAPOR LOOP. THIS WILL
PROVIDE SOME ENHANCED MESOSCALE ASCENT OVER THE AREA TODAY AND THE
DRIER MID LEVEL AIR WILL HELP STEEPEN THE H7-H5 LAPSE RATES. A
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE NORTHERN EDWARDS
PLATEAU AND THE NORTHWEST HILL COUNTRY THROUGH 18Z TO ACCOUNT FOR
THE HAIL/WIND POTENTIAL WITH THE STRONGER STORMS. A SMALL TORNADO
THREAT DOES EXIST BUT THE BETTER CHANCES FOR THIS APPEAR TO BE WELL
SOUTH OF THE FORECAST AREA.

JOHNSON

&&

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW...

&&

.AVIATION...
THE MAIN AVIATION CONCERN IS THE CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH MUCH OF THE DAY TODAY. SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP WEST OF THE TERMINALS AND THESE
ARE EXPECTED TO MOVE TOWARD ALL THE TERMINALS BETWEEN 13Z AND 16Z.
BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE
WITH THE STRONGER STORMS. EXPECT BRIEF MVFR TO IFR CONDITIONS
WITHIN ANY THUNDERSTORM. EXPECT SOUTH TO SOUTHEAST WINDS OF 8 TO
12 KNOTS TO CONTINUE THROUGH THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 429 AM CDT THU MAY 10 2012/

SHORT TERM...
ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED ACROSS MUCH OF WEST
CENTRAL TEXAS THROUGH THE NEXT 24 HOURS AND POSSIBLY BEYOND.
POTENT UPPER LEVEL LOW IS MOVING INTO NORTHERN CHIHUAHUA EARLY
THIS MORNING...AND WILL MAKE STEADY PROGRESS TOWARD WEST TEXAS
THIS MORNING...THEN ACROSS WEST CENTRAL TEXAS THIS EVENING.
SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS MUCH OF
WEST TEXAS...AS LIFT AHEAD OF THE LOW CONTINUES TO OVERSPREAD THE
AREA. EXPECT THE LIFT TO SLOWLY MOVE INTO OUR AREA LATER THIS
MORNING...WITH SHOWERS AND THUNDERSTORMS FIRST STARTING ACROSS THE
EDWARDS PLATEAU...THEN SPREADING NORTH AND EAST INTO MUCH OF THE
REGION THROUGHOUT THE DAY.

PRECIPITABLE WATER VALUES WILL GENERALLY RANGE BETWEEN 1 AND 1.5
INCHES ACROSS THE REGION...WHICH WILL LIKELY RESULT IN LOCALLY
HEAVY RAINFALL. THIS IN COMBINATION WITH THE EXTENSIVE NATURE OF
THE PRECIPITATION AND RECENT RAINFALL MAY LEAD TO SOME FLASH
FLOODING... ESPECIALLY IN AREAS WHERE TRAINING OF CELLS OCCURS.
DECIDED TO GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR ALL AREAS
GENERALLY ALONG AND SOUTH OF INTERSTATE 20. RESIDENTS ARE URGED TO
CONTINUE TO MONITOR FORECASTS FROM THE NATIONAL WEATHER SERVICE
IN SAN ANGELO...AND REMAIN ALERT TO ANY WARNINGS THAT MAY BE
ISSUED. ALTHOUGH HEAVY RAINFALL WILL BE THE MAIN CONCERN THROUGH
THE NEXT 24 HOURS...CANNOT RULE OUT A FEW STRONG TO SEVERE
THUNDERSTORMS... ESPECIALLY OVER THE SOUTHERN HALF OF THE AREA.
THE FORECAST REFLECTS HIGHEST POPS ACROSS THE SOUTHERN HALF OF THE
AREA TODAY...WITH POPS TAPERING OFF TO THE NORTH AND EAST. HIGH
TEMPERATURES TODAY WILL LIKELY ONLY REACH THE LOW TO MID 70S
ACROSS MOST OF THE AREA...DUE TO THE EXPECTED EXTENSIVE CLOUD
COVER AND RAINFALL. UPPER 70S ARE EXPECTED OVER THE NORTHERN BIG
COUNTRY WHERE LESS CLOUD COVER IS FORECAST.

THE UPPER LEVEL LOW IS FORECAST TO SLOWLY TRACK ACROSS OUR AREA
TONIGHT...WITH THE BEST CHANCE OF HEAVY RAINFALL SHIFTING EAST.
BEST POPS WILL SHIFT TOWARD THE HEARTLAND AND NORTHWEST HILL
COUNTRY AFTER 06Z. HEAVY RAINFALL WILL ONCE AGAIN LIKELY RESULT IN
LOCALIZED FLASH FLOODING. 24 HOUR TOTALS LOOK TO RANGE FROM NEAR
ONE INCH ACROSS THE NORTHERN BIG COUNTRY...TO AROUND 3 INCHES
ACROSS THE SOUTHERN COUNTIES. THE EXACT EVOLUTION OF INDIVIDUAL
THUNDERSTORMS IS HARD TO PINPOINT...AND LOCALLY HIGHER AMOUNTS
WILL BE POSSIBLE ANYWHERE IN THE CWA. LOW TEMPERATURES WILL
GENERALLY BE IN THE 50S TONIGHT.

DANIELS

LONG TERM...
THE MID LEVEL CYCLONE IS PROGGED TO BE CENTERED OVER THE MIDDLE OF
THE CWA BY 12Z FRIDAY...WITH SHOWERS AND THUNDERSTORMS ONGOING.
THE FLASH FLOOD WATCH IS SET TO EXPIRE AT 12Z AS THE HEAVIER
RAINFALL SHOULD HAVE COME TO AN END BY THIS TIME. HOWEVER...COOL
TEMPS ALOFT AND CONTINUED LOW LEVEL CONVERGENCE WILL KEEP THE
THREAT FOR ADDITIONAL PRECIP IN THE FORECAST THROUGH FRIDAY NIGHT.
AS THE UPPER LOW SLOWLY MOVES TO THE NORTHEAST DURING THE DAY...WE
SHOULD SEE SOME DRIER AIR WORK INTO THE AREA FROM THE
SOUTHWEST...BUT THE NORTH/EAST PORTION OF THE CWA WILL HOLD ONTO
PRECIP LONGER. THE DIURNAL TEMP RANGE FOR FRIDAY WILL BE LIMITED
DUE TO THE ABUNDANCE OF CLOUD COVER AND PRECIP WITH HIGHS ONLY
EXPECTED TO BE IN THE 70-75 DEGREE RANGE.

I KEPT A SLIGHT CHANCE OF SHOWERS IN THE FORECAST FOR THE
NORTHEAST 1/3 OF THE CWA ON SATURDAY BUT I SUSPECT THAT THIS
WILL COME TO AN END EARLY IN THE DAY IF IT HAS NOT ALREADY MOVED
EAST WITH THE UPPER LOW. THIS WILL RESULT IN A DRY PERIOD FOR THE
REMAINDER OF THE WEEKEND BUT TEMPS WILL BE SLOW TO WARM ON
SATURDAY AS WE GET A REINFORCEMENT OF COOLER AIR ON THE BACKSIDE
OF THE UPPER LOW. MID 70S TO NEAR 80 DEGREES IS POSSIBLE ON SUNDAY
BUT WE WILL STILL KEEP A NORTHEASTERLY COMPONENT TO THE WIND
FIELD.

THE MODELS CONTINUE TO PLAY FRUSTRATE THE FORECASTER EARLY NEXT
WEEK. WE WILL SEE NORTHWEST FLOW ALOFT BEHIND THE DEPARTING TROF
BUT ARE PROGGED TO KEEP SOME MID LEVEL MOISTURE ACROSS THE WESTERN
PLAINS. THE ECMWF HAS MAINTAINED A GENERAL CONSISTENCY IN THE
SYNOPTIC PATTERN...DEPICTING A FAIRLY STRONG SHORTWAVE MOVING
SOUTHEAST ACROSS THE ROCKIES...CUTTING OFF FROM THE MEAN FLOW AS
IT APPROACHES THE SOUTHERN PLAINS. THE GFS HINTS AT A SIMILAR
OVERALL PATTERN BUT MISSES WITH THE FINER DETAILS. THE CANADIAN IS
NOT AS AGGRESSIVE WITH THIS SYSTEM AND PROVIDED LITTLE CREDENCE TO
EITHER OF THE AFOREMENTIONED RUNS. SIDING WITH THE MORE CONSISTENT
ECMWF...I HAVE LEFT THE FORECAST DRY THROUGH SUNDAY NIGHT...WITH
LOW POPS ACROSS THE WESTERN HALF OF THE AREA ON MONDAY AND
AREAWIDE MONDAY NIGHT AND TUESDAY. THIS IS PRIMARILY DUE TO LOW
LEVEL FORCING ALONG A WEAK SURFACE BOUNDARY AND ENHANCED VERTICAL
MOTION VIA JET STREAK CIRCULATION. TEMPS ARE EXPECTED TO REMAIN
BELOW CLIMO /MID 80S/ THROUGH THE END OF THE FORECAST PERIOD WITH
DRIER WEATHER EXPECTED BY MIDWEEK.

JOHNSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 73  59  71  57  75 /  70  70  60  20  20
SAN ANGELO 	 72  58  74  56  78 /  90  80  40  10  10
JUNCTION 	 73  59  75  57  76 / 100  90  40  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...
IRION...KIMBLE...MASON...MCCULLOCH...MENARD...NOLAN...RUNNELS...
SAN SABA...SCHLEICHER...STERLING...SUTTON...TAYLOR...TOM GREEN.

&&

DANIELS
Hazardous weather outlook, May 10, 3:57 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
357 AM CDT THU MAY 10 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-110900-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
357 AM CDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT...GENERALLY ALONG AND SOUTH OF
INTERSTATE 20...TODAY AND TONIGHT. THERE IS A GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS ACROSS ALL OF WEST CENTRAL TEXAS TODAY
AND TONIGHT...AS AN UPPER LEVEL STORM SYSTEM APPROACHES. ALTHOUGH
AN A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...THE
MAIN HAZARDS WILL BE LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING. HEAVY RAINFALL MAY LEAD TO LOCALIZED FLASH
FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY...MAINLY
ACROSS THE EASTERN BIG COUNTRY...NORTHWEST HILL COUNTRY AND
HEARTLAND. DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL WILL BE THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER THE
NATIONAL WEATHER SERVICE IS REQUESTING RAINFALL REPORTS FROM
ACROSS WEST CENTRAL TEXAS.

DANIELS

In the hours before

Local storm report, May 10, 10:35 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1035 AM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     FLASH FLOOD      12 N BARNHART           31.30N 101.14W
05/10/2012                   IRION              TX   LAW ENFORCEMENT

            IRION COUNTY DISPATCH REPORTED THAT RR 2469 WAS
            FLOODED.

&&

EVENT NUMBER SJT1200154

JMJ
Special weather statement, May 10, 10:41 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1041 AM CDT THU MAY 10 2012

TXZ071-101615-
IRION TX-
1041 AM CDT THU MAY 10 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 AM CDT FOR IRION
COUNTY...

AT 1037 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF MERTZON...MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MERTZON BY 1100 AM CDT
  SHERWOOD BY 1105 AM CDT

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR WEST CENTRAL TEXAS.

LAT...LON 3122 10120 3153 10108 3153 10102 3140 10069
      3108 10091 3108 10102
TIME...MOT...LOC 1541Z 215DEG 22KT 3120 10098
Special weather statement, May 10, 11:12 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1112 AM CDT THU MAY 10 2012

TXZ078-169-101645-
KIMBLE TX-SUTTON TX-
1112 AM CDT THU MAY 10 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 AM CDT FOR
KIMBLE AND SUTTON COUNTIES...

AT 1110 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF ROOSEVELT...OR ABOUT 19 MILES WEST OF JUNCTION...MOVING NORTH AT
45 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHEASTERN SUTTON AND NORTHWESTERN KIMBLE COUNTIES.

  THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 427 AND 437.

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR WEST CENTRAL TEXAS.

LAT...LON 3068 10018 3070 10002 3063 9984 3041 10003
      3042 10015
TIME...MOT...LOC 1612Z 189DEG 39KT 3046 10008
Special weather statement, May 10, 11:15 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1115 AM CDT THU MAY 10 2012

TXZ064-065-071-072-101645-
IRION TX-STERLING TX-TOM GREEN TX-COKE TX-
1115 AM CDT THU MAY 10 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 AM CDT FOR
IRION...STERLING...TOM GREEN AND COKE COUNTIES...

AT 1110 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF ARDEN...OR ABOUT 9 MILES NORTH OF MERTZON...MOVING NORTH AT 40
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CARLSBAD BY 1135 AM CDT
  WATER VALLEY AND US-87 NEAR THE COKE-TOM GREEN COUNTY LINE BY 1140
  AM CDT

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR WEST CENTRAL TEXAS.

LAT...LON 3176 10088 3169 10056 3135 10077 3142 10097
TIME...MOT...LOC 1615Z 202DEG 35KT 3144 10083
Local storm report, May 10, 12:07 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1207 PM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      20 WSW BARNHART         31.00N 101.47W
05/10/2012                   CROCKETT           TX   LAW ENFORCEMENT

            CROCKETT COUNTY DISPATCHED REPORTED WATER COVERING F M
            HIGHWAY 137 IN CROCKETT COUNTY NORTH OF OZONA

&&

EVENT NUMBER SJT1200155

JMJ
Special weather statement, May 10, 12:30 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1230 PM CDT THU MAY 10 2012

TXZ072-101800-
TOM GREEN TX-
1230 PM CDT THU MAY 10 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 PM CDT FOR TOM
GREEN COUNTY...

AT 1225 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
WALL...OR ABOUT 13 MILES SOUTHEAST OF SAN ANGELO...MOVING NORTHEAST
AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WALL BY 1240 PM CDT
  VERIBEST BY 1255 PM CDT
  MERETA BY 100 PM CDT

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR WEST CENTRAL TEXAS.

LAT...LON 3127 10042 3156 10030 3149 10011 3148 10011
      3124 10033
TIME...MOT...LOC 1730Z 205DEG 25KT 3132 10033

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:30 PM CDTSpecial Weather StatementSJTUpton60 min
May 10, 3:52 AM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 13 more23 hr
May 10, 6:35 AM CDTAreal Flood AdvisorySJTCrockett115 min
May 10, 6:54 AM CDTSpecial Weather StatementSJTCrockett51 min
May 10, 7:31 AM CDTSpecial Weather StatementSJTSutton44 min
May 10, 9:01 AM CDTSpecial Weather StatementSJTMenard59 min
May 10, 9:36 AM CDTSpecial Weather StatementSJTMenard24 min
May 10, 9:47 AM CDTFlash Flood WarningSJTCrockett3 hr
May 10, 10:24 AM CDTFlash Flood WarningSJTIrion3 hr
May 10, 10:41 AM CDTSpecial Weather StatementSJTIrion34 min
May 10, 10:45 AM CDTSevere Thunderstorm WarningSJTIrion30 min
May 10, 11:12 AM CDTSpecial Weather StatementSJTKimble33 min
May 10, 11:15 AM CDTSpecial Weather StatementSJTTom Green30 min
May 10, 11:24 AM CDTAreal Flood AdvisorySJTSchleicher, Sutton3 hr
May 10, 11:58 AM CDTFlash Flood WarningSJTTom Green3 hr
May 10, 12:30 PM CDTSpecial Weather StatementSJTTom Green30 min
May 10, 12:58 PM CDTSevere Thunderstorm WarningSJTTom Green32 min
May 10, 1:10 PM CDTSpecial Weather StatementSJTMenard50 min
May 10, 1:47 PM CDTAreal Flood AdvisorySJTConcho, Menard118 min
May 10, 2:00 PM CDTSpecial Weather StatementSJTRunnels60 min
May 10, 2:16 PM CDTAreal Flood AdvisorySJTCoke, Runnels119 min
May 10, 2:19 PM CDTSpecial Weather StatementSJTMcCulloch56 min
May 10, 2:55 PM CDTAreal Flood AdvisorySJTTom Green3 hr
May 10, 3:28 PM CDTAreal Flood AdvisorySJTJones, Taylor107 min
May 10, 4:00 PM CDTAreal Flood AdvisorySJTIrion105 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.